Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Irregular periods with heavy flow, spotting blood in rectal area. Am menopausal. What is the cause?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
My periods are very irregular with extremely heavy flow. I am menopause age, 54, but do not have symptoms of menop. I had a heavy period in October 2011, January 2012, and August 2012. The flow is so heavy I cannot leave my house. I also appear to be spotting blood in the rectal area. What is the cause of this? I have been told it is a part of menopause, but it does not seem like what I have read or experiences others have had. What do you think?
Posted Sun, 26 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 2 hours later
Thanks for consulting us.
Irregular & infrequent periods are a recognized symptom of menopause. But the pattern you are quoting with extremely heavy flow surely need investigation.
At least you should have a vaginal ultrasound to see the lining of your womb & to rule out other pelvic pathology. So, a Gynecological consultation is vital.
All this may well represent hormonal imbalance of menopause but pathological causes like abnormal thickening of your womb lining & any genital cancer must be ruled out by doing an ultrasound scan.
Also get your Haemoglobin checked, as this problem may have resulted in Anemia.
I suggest you should also take some iron & multivitamin supplementation.
Spotting from rectum cannot be related to menopause. You should see a General Surgeon preferably the one who operated your polyps & get an opinion. As, this may represent a relapse of the same problem or any other Gut pathology.
Hope I helped you a little, please write back if you want to discuss this further.
Wish you good health.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor